MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL CLIP APPLIER
Model Number 420003-07
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
67, 4315.Isi has received the small clip applier instrument associated with this complaint and completed investigations.Failure analysis investigations did not replicate nor confirm the customer reported complaint that a "clip clung to the one side." the instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument was fully functional.A follow-up mdr will be submitted if additional information is received.Isi has reviewed the site¿s system logs with a procedure date of (b)(6) 2019.The system logs reveal that the small clip applier instrument was installed during the case but was never used by the surgeon.In other words, there is no evidence that the surgeon controlled the small clip applier instrument or placed a clip with the instrument during the surgical procedure.The system logs reveal that the surgeon used a medium-large clip applier instrument (part #428053-17; lot #n10190129-802) during the surgical procedure.The system logs also show that the medium-large clip applier instrument was used in a subsequent surgical procedure performed on (b)(6) 2019.No complaints have been reported to isi involving this surgical procedure performed on (b)(6) 2019.This complaint is being reported due to the following: during a da vinci-assisted surgical procedure, it was alleged that a robotic clip applier instrument could not be removed since a single clip was ¿skewed to one side.¿ as a result, a vessel was damaged and a portion of the vessel had to be removed.However, at this time, the root cause of the customer reported failure is unknown.The small clip applier instrument was returned to isi, evaluated, and no trouble was found.
 
Event or Problem Description
It was initially reported that during an unspecified da vinci-assisted surgical procedure, the surgeon attempted to place a clip using a small clip applier instrument.It was alleged that a clip "clung to the one side" and the surgical staff had to remove the clip and "a little" of an unspecified vessel.On 10/21/2019 and 11/03/2019, intuitive surgical, inc.(isi) obtained the following additional information regarding the reported event: the surgical procedure was not recorded on video.The small clip applier instrument was inspected prior to use and no issues were identified.When the event occurred, a single clip was ¿skewed to one side¿ so the instrument could not be removed.Due to the alleged issue, a small vessel on the medial side was damaged and ¿a little¿ bleeding was observed.In addition, as a result of the alleged issue, a portion of the vessel was removed.The vessel was not intended to be removed as part of the planned surgical procedure.The bleeding was controlled using an unspecified bovie device.No blood transfusions were administered.The vessel did not require any repair.The surgical procedure was completed robotically using a backup instrument.No post-operative complications have been reported.The clip involved with the reported event is not available for return to isi for evaluation.No photographs of the small clip applier instrument or clip are available for isi to evaluate.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key9296325
Report Number2955842-2019-10883
Device Sequence Number390249
Product Code NAY
UDI-Device Identifier00886874111161
UDI-Public(01)00886874111161(10)N10180129
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number420003-07
Device Lot NumberN10180129 573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;